Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 28, 2021, 8:19 PM EDT for Carter County, Kentucky. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 8:19 PM EDT (00:19 UTC)
- Expired
- Jun 28, 2021, 8:30 PM EDT
- In force
- 11 min
- Issued by
- NWS Charleston, WV
County Carter County, KY
The radar
The Jackson,KY radar (KJKL), 84 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745
WWUS81 KRLX 290019
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
819 PM EDT Mon Jun 28 2021
KYZ102-290030-
Carter-
819 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CARTER COUNTY...
At 819 PM EDT, a strong thunderstorm was located near Olive Hill,
moving northwest at 10 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
Locations impacted include...
Olive Hill and Globe.
This includes Interstate 64 in Kentucky between mile markers 153 and
158.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3833 8325 3834 8323 3835 8324 3836 8323
3840 8324 3844 8321 3830 8317 3826 8322
3832 8328
TIME...MOT...LOC 0019Z 137DEG 7KT 3833 8322
$$
25What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 28, 7:42 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 28, 7:42 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 742 PM EDT Mon Jun 28 2021 .SYNOPSIS... Hot and humid through mid-week with afternoon thunderstorms each day. Cold front Thursday into Friday with decent rain amounts and storms. && .NEAR TERM /THROUGH TUESDAY/... As of 601 PM Monday... Scattered convection still is continuing across the higher terrain, but outflow boundaries originating from this activity has provided a focus for some convection across the adjacent lowlands too. Localized strong wind gusts with any core collapses aloft, frequent cloud to ground lightning strikes, and heavy downpours will continue to remain the main concern with this convective activity through sunset. Based on latest radar trends, did make some minor tweaks to PoPs for the remainder of the evening but the rest of the forecast is on track. As of 120 PM Monday... At this hour, convection is firing in diurnal upslope along the higher terrain and across northeast KY and southeast OH where subsidence around the periphery of the Bermuda High is slightly weaker. Subsidence should continue to strengthen slightly through the afternoon, but will be a bit more than offset by continued surface heating through scattered to broken cumulus, towering cumulus, or CB field. This will yield increasing convective coverage through the next few hours, with the forecast generally capped at scattered coverage. With loss of heating this evening and minimal environmental flow for updraft organization, convection should be confined to forced ascent near outflow boundaries toward early evening before completely dissipating by late evening. Widespread severe weather is not expected with this activity, but some gusty winds will be possible with any core drops and locally heavy rain may accompany slow moving convective cores. Aside from a few erroneous AWOS observations, should largely stay under heat advisory criteria this afternoon with a burgeoning cumulus field slowing insolation this afternoon. A combination of slightly stronger subsidence and slightly lower dew points should yield less convective coverage Tuesday than Today, mainly confined to SE Ohio, N West Virginia, and the mountains of West Virginia. Environmental flow remains weak yielding similar concerns to today - some localized gusty winds and locally heavy downpours. Tuesday will be slightly warmer than today with highs across the lower elevations in the lower to mid 90s. Slightly lower dew points may keep us largely just under heat advisory criteria, but given less potential cumulus/convective coverage in the afternoon to temper strong late June Sun angles, could end up needing some marginal heat highlights. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 155 PM Monday... Bulk of convection should die off Tuesday night with loss of heating. Showers and thunderstorms look to increase in coverage on Wednesday as front edges slowly closer to the CWA, and an upper disturbance moving along the front helps to enhance chances. Storms will contain heavy downpours, causing a localized flash flooding concern in areas that receive repetitive downpours, and there will be some potential for strong to severe wind gusts, particularly across northern zones. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 1205 PM Monday... Showers and thunderstorms continue Thursday into Friday, ahead of a cold front, which looks to pass later in the day on Friday. Uncertainty exists in the weekend forecast, with ECMWF dry under influence of an upper ridge that will gradually start to build eastward into the region, and GFS indicating a large upper low/trough forming across the midwest, with a rather wet, stormy weekend on tap. Maintained just slight chance to chance given from the nbm for the weekend for now. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... As of 740 PM Monday... Isolated to scattered showers and storms across parts of the area should taper off by sunset, which will be followed by clearing skies for the remainder of the evening. Will leave VFR conditions in place through the evening hours at all terminals, but brief MVFR/IFR restrictions could occur at the start of the period if any of the convective activity directly impacts any terminals. However, since this activity is mainly on a weakening trend, will just include VCTS in the TAFs for the first hour or so of the TAF period but thinking any aviation impacts would be minor. Otherwise, the main concern overnight will be the potential of fog across the region, mainly in areas that received measurable rain from today. Any fog overnight should burn off by 12Z Tuesday morning, and VFR conditions should then prevail through the remainder of the day. While an isolated shower or thunderstorm can't be completely ruled out Tuesday afternoon and evening, will not include mention of VCTS in the TAFs at this time as high pressure in place should limit the overall chance of any convection to form. In addition, surface winds will be out of the south on Tuesday, mainly around 5 kts. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: More fog than currently indicated is possible overnight, contingent on accumulating precipitation near the terminals. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H M M M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z WEDNESDAY... No widespread IFR currently expected. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JP/SL NEAR TERM...JP/RG SHORT TERM...SL LONG TERM...SL AVIATION...RG
Hazardous weather outlook, Jun 28, 4:42 AM EDT, 15 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 442 AM EDT Mon Jun 28 2021 KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>016-018-024>030- 033-034-039-040-515-517-519-521-290845- Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Dickenson- Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane- Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-McDowell-Wyoming- Upshur-Barbour-Northwest Raleigh-Northwest Fayette- Northwest Nicholas-Northwest Webster- 442 AM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. The combination of heat and humidity will push heat indices into the 95 to 100 degree range this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. The threat for strong to severe storms is low for Wednesday and Thursday, however any storm can produce heavy downpours which can lead to minor flooding issues to localized areas especially if hit repeatedly. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-083>085-WVZ009>011-017-019-020-031-032-290845- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Wood- Pleasants-Tyler-Wirt-Ritchie-Doddridge-Harrison-Taylor- 442 AM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia and northern West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk out for severe and excessive rainfall for Wednesday into Thursday. Any storms may become strong to severe and promote heavy downpours which consequently can lead to minor flooding issue to localized areas especially if hit repeatedly. The threat of damaging wind will be the main threat of severe storms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ516-518-520-522>526-290845- Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 442 AM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. The threat for strong to severe storms is low for Wednesday and Thursday, however any storm can produce heavy downpours which can lead to minor flooding issues to localized areas especially if hit repeatedly. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 28, 4:47 PM EDT, 3 hours 32 minutes before
Special Weather Statement National Weather Service Charleston WV 447 PM EDT Mon Jun 28 2021 WVZ521-282100- Northwest Webster- 447 PM EDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WEBSTER COUNTY... At 447 PM EDT, a strong thunderstorm was located near Camden On Gauley, or 8 miles west of Webster Springs, moving northwest at 10 mph. Wind gusts of 50 to 55 mph and penny size hail are possible with this storm. Locations impacted include... Cowen, Boggs, Upper Glade and Erbacon. If outdoors, consider seeking shelter inside a building. LAT...LON 3840 8048 3838 8059 3852 8066 3858 8053 TIME...MOT...LOC 2047Z 113DEG 10KT 3845 8057 25
Special weather statement, Jun 28, 5:00 PM EDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Charleston WV
500 PM EDT Mon Jun 28 2021
WVZ033-282115-
McDowell-
500 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MCDOWELL COUNTY...
At 500 PM EDT, a strong thunderstorm was located near Gilbert Creek,
or 14 miles west of Welch, moving northwest at 15 mph.
Wind gusts of 50 to 55 mph and penny size hail are possible with this
storm.
Locations impacted include...
Gilbert Creek and Iaeger.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3751 8192 3753 8191 3752 8190 3754 8189
3754 8187 3755 8186 3755 8184 3753 8183
3751 8183 3751 8180 3750 8178 3745 8183
TIME...MOT...LOC 2100Z 130DEG 13KT 3750 8183
25Special weather statement, Jun 28, 6:03 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Charleston WV
603 PM EDT Mon Jun 28 2021
WVZ025-282215-
Logan-
603 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LOGAN COUNTY...
At 603 PM EDT, a strong thunderstorm was located near Hinch, or 11
miles south of Logan, moving northwest at 15 mph.
Wind gusts of 50 to 55 mph and penny size hail are possible with this
storm.
Locations impacted include...
Sarah Ann.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3767 8202 3768 8202 3770 8204 3770 8205
3771 8207 3770 8208 3771 8209 3777 8200
3769 8195 3766 8200
TIME...MOT...LOC 2203Z 142DEG 11KT 3769 8200
25Special weather statement, Jun 28, 7:45 PM EDT, 34 minutes before
Special Weather Statement National Weather Service Charleston WV 745 PM EDT Mon Jun 28 2021 WVZ034-290000- Wyoming- 745 PM EDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WYOMING COUNTY... At 745 PM EDT, a strong thunderstorm was located over Pineville, moving northwest at 25 mph. Wind gusts of 50 to 55 mph are possible with this storm. Locations impacted include... Pineville. If outdoors, consider seeking shelter inside a building. LAT...LON 3760 8167 3770 8151 3752 8143 3748 8153 TIME...MOT...LOC 2345Z 146DEG 22KT 3756 8151 25
Special weather statement, Jun 28, 8:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
819 PM EDT Mon Jun 28 2021
KYZ102-290030-
Carter-
819 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CARTER COUNTY...
At 819 PM EDT, a strong thunderstorm was located near Olive Hill,
moving northwest at 10 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
Locations impacted include...
Olive Hill and Globe.
This includes Interstate 64 in Kentucky between mile markers 153 and
158.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3833 8325 3834 8323 3835 8324 3836 8323
3840 8324 3844 8321 3830 8317 3826 8322
3832 8328
TIME...MOT...LOC 0019Z 137DEG 7KT 3833 8322
25Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.